Alert archive / Vermont / Flash Flood Warnings in 2013

Flash Flood Warning 28, NWS Burlington, VT

July 10, 2013Addison County, Rutland County, Vermont

NWS Burlington, VT issued this flash flood warning at Jul 10, 2013, 2:50 PM EDT for Addison County, Rutland County, Vermont. It was in force for 4 hr. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 10, 2013, 2:50 PM EDT (18:50 UTC)
Expired
Jul 10, 2013, 6:45 PM EDT
In force
4 hr
Issued by
NWS Burlington, VT
Area
Storm-based polygon
Flood severity
None

Counties Addison County, VT, Rutland County, VT

The radar

The Burlington radar (KCXX), 89 km from the middle of the area, began a volume at 18:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 10, 3:45 PM EDTFLASH FLOOD1 Wsw Salisbury, VTROAD WASHOUTS ON WEST SALISBURY... LELAND... AND SMEAD ROADS
Jul 10, 3:47 PM EDTFLASH FLOODSudbury, VTROAD WASHOUTS... INCLUDING BLACKSMITH ROAD AT TOWN OFFICE
Jul 10, 5:00 PM EDTHEAVY RAIN 2.02Salisbury, VT2.02 FELL IN 1 HOUR

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 55 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 6.8 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2013-07-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 213 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2013-07-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 130 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
213 J/kg
Mixed-layer CIN
-48 J/kg
Mixed-layer LCL
673 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
130 m²/s²
0-3 km storm-relative helicity
150 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

302 
WGUS51 KBTV 101850
FFWBTV
VTC001-021-102245-
/O.NEW.KBTV.FF.W.0028.130710T1850Z-130710T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BURLINGTON VT
250 PM EDT WED JUL 10 2013

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHWESTERN ADDISON COUNTY IN CENTRAL VERMONT...
  WESTERN RUTLAND COUNTY IN SOUTHERN VERMONT...

* UNTIL 645 PM EDT.

* AT 242 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  HEAVY RAINFALL CAPABLE OF PRODUCING FLASH FLOODING. SMALL CREEKS
  AND STREAMS WILL QUICKLY LEAVE THEIR BANKS. CULVERTS AND ROADSIDE
  DITCHES WILL BE OVERWHELMED BY WATER. ROAD WASHOUTS ARE POSSIBLE...
  ESPECIALLY ON BACK ROADS AND UNPAVED SURFACES.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BRANDON...
  ORWELL...SHOREHAM...FAIR HAVEN AND MIDDLEBURY.

IF YOU ENCOUNTER FLOODING...SEEK HIGHER GROUND IMMEDIATELY. WHEN YOU
CAN DO SO SAFELY PLEASE REPORT ANY FLOODING TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7 9...OR BY SUBMITTING
A STORM REPORT AT WEATHER.GOV/BURLINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY AWAY FROM FLOOD WATERS. MOVE TO HIGHER GROUND IF YOU ARE
THREATENED BY FLOODING OR ARE DIRECTED BY EMERGENCY OFFICIALS. DO NOT
DRIVE INTO AREAS WHERE THE WATER COVERS THE ROADWAY...THE ROAD MAY BE
WASHED AWAY BENEATH THE WATER SURFACE...AND IT ONLY TAKES A FEW
INCHES OF FLOWING WATER TO CARRY AWAY YOUR VEHICLE. MOST FLOOD DEATHS
OCCUR IN AUTOMOBILES...MAKE THE SMART CHOICE...TURN AROUND...DONT
DROWN.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING...
AND IMMEDIATE ACTION MUST BE TAKEN TO PROTECT LIFE AND PROPERTY.

&&

LAT...LON 4358 7330 4362 7332 4362 7336 4358 7337
      4357 7341 4358 7343 4364 7343 4376 7336
      4382 7339 4387 7337 4394 7341 4406 7339
      4406 7300 4386 7303 4355 7318 4355 7326

$$

KGM
1 follow-up statement
784 
WGUS71 KBTV 102204
FFSBTV

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
604 PM EDT WED JUL 10 2013

VTC001-021-102214-
/O.CAN.KBTV.FF.W.0028.000000T0000Z-130710T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ADDISON VT-RUTLAND VT-
604 PM EDT WED JUL 10 2013

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR WESTERN RUTLAND AND
SOUTHWESTERN ADDISON COUNTIES...

WHILE THE FLASH FLOOD THREAT HAS ENDED...THE HAZARDS CREATED BY
FLOODING WILL REMAIN. STREAMS WILL CONTINUE TO RUN HIGH...AND
ROADS...BRIDGES AND CULVERTS MAY HAVE BEEN WASHED OUT. OBEY ALL ROAD
CLOSURE SIGNS...THEY ARE THERE FOR YOUR SAFETY...AND DO NOT DRIVE
THROUGH DAMAGED AREAS.

LAT...LON 4358 7330 4362 7332 4362 7336 4358 7337
      4357 7341 4358 7343 4364 7343 4376 7336
      4382 7339 4387 7337 4394 7341 4406 7339
      4406 7300 4386 7303 4355 7318 4355 7326

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Burlington, VT wrote its last area forecast discussion before this flash flood warning went out at Jul 10, 1:26 PM EDT, 1 hour 24 minutes earlier.

Area forecast discussion, Jul 10, 1:26 PM EDT, 1 hour 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
126 PM EDT WED JUL 10 2013

.SYNOPSIS...
WATCH FOR SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS
DEVELOPING ACROSS MUCH OF THE NORTH COUNTRY THIS AFTERNOON AND
EVENING. ANY STORMS WILL HAVE THE POTENTIAL TO PRODUCE GUSTY
WINDS AND VERY HEAVY RAINFALL THAT COULD LEAD TO FLASH FLOODING.
THUS A FLASH FLOOD WATCH REMAINS IN EFFECT THIS AFTERNOON THROUGH
MIDNIGHT. THE THREAT FOR PRECIPITATION WILL BE LIMITED TO EASTERN
VERMONT ON THURSDAY AND THEN DRY WEATHER WITH SEASONAL
TEMPERATURES IS EXPECTED FOR THE WEEKEND.

&&

.NEAR TERM /UNTIL 8 PM THIS EVENING/...
AS OF 1009 AM EDT WEDNESDAY...UPDATE TO POPS THROUGH THE DAY BASED
OFF CURRENT RADAR ACTIVITY AND BLEND OF AVAILABLE CAM MODEL
OUTPUT. STILL LOOKING MORE OR LESS AT 40/70% POPS ACROSS THE AREA
TODAY...BUT DETAILED CURRENT BAND PROGRESSING EAST ACROSS CENTRAL
NY MOVING INTO THE AREA A TAD BETTER AND AS RESOLVED QUITE WELL BY
LATEST HRRR DATA. REST OF FORECAST REMAINS MORE OR LESS IN GOOD
SHAPE. HAVE A GREAT DAY. PRIOR DISCUSSION FOLLOWS...

GOING FORECAST IN GOOD SHAPE AND NO CHANGES NEEDED AT THIS TIME.
THREAT FOR FLASH FLOODING AND STRONG GUSTY WINDS WILL REMAIN
ACROSS MUCH OF THE AREA THIS AFTERNOON AND EVENING. COMPOSITE
ANALYSIS SHOWS STRONGEST DYNAMIC SUPPORT AND DEEP LAYER SHEAR WILL
REMAIN ACROSS EASTERN CANADA THIS AFTERNOON AND EVENING AS LARGE
UPPER TROUGH MOVES INTO THE AREA. LATER THIS AFTERNOON
HOWEVER...THE SOUTHERN END OF THE STRONGER FLOW ALOFT...25 KNOTS
AT 850 MB AND 30 KNOTS AT 500 MB WILL MOVE ACROSS THE SOUTHERN
HALF OF VERMONT THIS AFTERNOON. THIS COMBINED WITH CONVECTIVE
AVAILABLE POTENTIAL ENERGY APPROACHING 1000 J/KG SUGGEST SOME
ORGANIZATION TO THE STORMS WILL EXIST. THUS LOOKING AT
PULSE/MULTICELL STORMS LATER THIS AFTERNOON AND EVENING WITH THE
AREA FROM THE NORTHERN ADIRONDACKS EASTWARD TO THE CONNECTICUT
RIVER VALLEY AS THE MAIN AREA OF CONCERN. AXIS OF HIGH
PRECIPITABLE WATER AIR...VALUES AROUND 2 INCHES...WILL NOSE RIGHT
UP INTO THE AREA. SO WITH STORM MOTIONS UNDER 15 KNOTS...THE
THREAT FOR HEAVY DOWNPOURS AND FLASH FLOODING WILL EXIST
ESPECIALLY SINCE THE AREA COVERAGE OF STORMS WILL BE GREATER THAN
THE PAST COUPLE OF DAYS. THUS GOING IDEA OF A FLASH FLOOD WATCH
FOR MOST OF THE AREA STILL LOOKS GOOD. IN ADDITION...FEEL WITH
SOME ORGANIZATION TO THE STORMS...THREAT FOR STRONG GUSTY WINDS
WILL EXIST. HAVE INCLUDED THE ENHANCED WORDING IN THE FORECAST FOR
THESE TWO THREATS. WE MAY SEE CLOUDS AND SPOTTY SHOWERS MOVE
ACROSS THE AREA THIS MORNING...BUT MAIN THREAT FOR STORMS WILL BE
AFTER 200 PM.

&&

.SHORT TERM /8 PM THIS EVENING THROUGH FRIDAY/...
AS OF 437 AM EDT WEDNESDAY...ACTIVE WEATHER WITH STORMS
POTENTIALLY PRODUCING FLASH FLOODING WILL EXIST THROUGH MIDNIGHT
TONIGHT...THEN INTENSITY OF STORMS WILL WEAKEN OVERNIGHT AND MOVE
EAST OF THE AREA. COLD FRONT WILL BECOME PARALLEL TO THE UPPER
FLOW ON THURSDAY AND THUS THE FRONT WILL STILL HANG AROUND
EASTERN VERMONT FOR A CONTINUED CHANCE OF SHOWERS OR STORMS. HIGH
PRESSURE BUILDS IN LATE THURSDAY NIGHT AND FRIDAY FOR DRIER
WEATHER AND TEMPERATURES TRENDING SLIGHTLY BELOW NORMAL BY
FRIDAY.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
AS OF 437 AM EDT WEDNESDAY...THE PATTERN CHANGE TO A WESTERLY
FLOW OF DRIER WEATHER WILL PERSIST FRIDAY NIGHT THRU TUESDAY WITH
A WARMING TREND. HIGH PRESSURE WILL PERSIST THROUGH THE WEEKEND
INTO EARLY NEXT WEEK WITH UPPER LEVEL RIDGING AND A NW TO W FLOW
ALOFT. DO NOT SEE ANY SIGNIFICANT CHANCE FOR PRECIPITATION IN THE
EXTENDED. STILL LOTS OF UNCERTAINTY THAT FAR OUT...BUT GFS AND
NAM BOTH HINT AT SOME SHOWERS AROUND FRIDAY NIGHT AND SATURDAY.
HAVE LEANED TOWARDS DRIER ECMWF AT THIS POINT. TEMPERATURES WILL
START OUT SLIGHTLY BELOW NORMAL...BUT TREND BACK OVER NORMAL
TOWARDS THE END OF THE PERIOD.

&&

.AVIATION /17Z WEDNESDAY THROUGH MONDAY/...
THROUGH 18Z THURSDAY...ACTIVE AVIATION FORECAST FOR THIS TAF
ISSUANCE. CURRENT FLIGHT CATEGORIES RANGE FROM VFR TO MVFR. PRE-
FRONTAL LINE OF SHOWERS WITH A FEW EMBEDDED THUNDERSTORMS
EXTENDING DOWN THE CHAMPLAIN TO THE HUDSON VALLEYS WILL CONTINUE
TO PUSH EASTWARD OVER THE NEXT HOUR OR SO PRODUCING TEMPO MVFR/IFR
VISIBILITIES. THINK THE BEST CHANCE AT SEEING ANY THUNDER OUT OF
THIS INITIAL ACTIVITY IS AT RUT WHERE BETTER INSTABILITY EXISTS.
RE- DEVELOPMENT IS EXPECTED ONCE THE INITIAL SHOWERS CLEAR OUT
TIED TO THE COLD FRONT ITSELF...SOME OF WHICH COULD BE STRONG WITH
GUSTY WINDS AND POTENTIAL LLWS/TURBULENCE. HAVE TREATED WITH VCSH
AND CB FOR ALL TAFS EXCEPT MPV TO COVER THIS POTENTIAL MAINLY
AFTER 21Z. FRONT SWEEPS EAST LATE TONIGHT/OVERNIGHT WITH SHARP
WIND SHIFT TO NORTHWEST WITH DECREASE IN SHOWERS/STORMS. THE
EXCEPTION IS AT MPV AND RUT WHERE THE FRONT MAY SLOW. THINK THE
BEST CHANCE AT FOG OVERNIGHT WOULD BE AT SLK AND MSS. SHOWERS
LINGER INTO THE MORNING HOURS ESPECIALLY AT RUT AND MPV BUT
IMPROVING CONDITIONS FOR THE REST OF THE TAFS. WINDS THURSDAY WILL
TEND LIGHT WESTERLY.

OUTLOOK 18Z THURSDAY THROUGH SUNDAY...
18Z THURSDAY THRU 12Z FRIDAY...FRONT SLOWLY SHIFTS SOUTH WITH
SHOWERS ENDING AT MPV AND RUT. MAINLY VFR EXCEPT IFR/LIFR IN
MIST/FOG OVERNIGHT.

12Z FRIDAY THRU SUNDAY...MAINLY VFR EXCEPT MVFR IN PERIODS OF
SHOWERS MAINLY ACROSS RUT WITH SLOW-MOVING FRONTAL BOUNDARY.
OVERNIGHT FOG/MIST POTENTIAL 06-12Z TIMEFRAME ESPECIALLY AT SLK
AND MPV.

&&

.HYDROLOGY...
AS OF 437 AM EDT WEDNESDAY...ONCE AGAIN WE SAW ISOLATED STORMS
PRODUCE FLASH FLOODING ON TUESDAY. CONDITIONS FOR MORE FLASH
FLOODING WILL EXIST THIS AFTERNOON AND EVENING AND THE POTENTIAL
FOR FLASH FLOODING MAY ACTUALLY BE GREATER SIMPLY FOR THE FACT
THAT THERE WILL BE MORE STORMS AROUND THAN THE PAST COUPLE OF
DAYS. EXPECT SCATTERED TO NUMEROUS THUNDERSTORMS DEVELOPING OVER
THE AREA THIS AFTERNOON...ESPECIALLY FROM THE NORTHERN
ADIRONDACKS EASTWARD TO THE CONNECTICUT RIVER VALLEY. THE DEEP
LAYER OF MOISTURE IN THE ATMOSPHERE OVER THE REGION COMBINED WITH
SLOW MOVING STORMS SUGGESTS FLASH FLOODING IS POSSIBLE. THUS WILL
KEEP THE FLASH FLOOD WATCH IN PLACE. POTENTIAL IMPACTS INCLUDE
WASHED OUT AND FLOODED ROADS...FIELD FLOODING...RAPID RISES ON
SMALLER RIVERS AND STREAMS.

&&

.MARINE...
AS OF 436 AM EDT WEDNESDAY...ACTIVE WEATHER IS EXPECTED ACROSS
LAKE CHAMPLAIN TODAY THROUGH THIS EVENING. FIRST EXPECT STRONGER
WINDS OVER THE LAKE WITH SOUTH WINDS INCREASING INTO THE 20 TO 30
KNOT RANGE BY AFTERNOON AND NOT DECREASING UNTIL AFTER MIDNIGHT
TONIGHT. THESE WINDS ARE STRONGER THAN WHAT HAS BEEN FELT OVER
THE LAKE THE PAST FEW DAYS. THUS A LAKE WIND ADVISORY IS IN
EFFECT. IN ADDITION...EXPECT THUNDERSTORMS TO DEVELOP OVER
NORTHERN NEW YORK THIS AFTERNOON AND MOVE EAST ACROSS LAKE
CHAMPLAIN. BE AWARE THAT ANY STORMS WILL HAVE THE POTENTIAL TO
PRODUCE STRONG GUSTY WINDS AND AS WE HAVE SEEN THE PAST MONTH OR
SO...VERY HEAVY DOWNPOURS.

&&

.EQUIPMENT...
AS OF 436 AM EDT WEDNESDAY...THE KTYX RADAR IS DOWN UNTIL FURTHER
NOTICE. TECHS HAVE ORDERED PARTS...THOUGH RETURN TO SERVICE IS
UNKNOWN AT THIS TIME.

&&

.BTV WATCHES/WARNINGS/ADVISORIES...
VT...FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR VTZ001>012-
     016>019.
NY...FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR NYZ028>031-
     034-035.

&&

SYNOPSIS...EVENSON
NEAR TERM...EVENSON/JMG
SHORT TERM...EVENSON
LONG TERM...NEILES
AVIATION...NEILES/LOCONTO
HYDROLOGY...
MARINE...
EQUIPMENT...
Hazardous weather outlook, Jul 10, 4:49 AM EDT, 10 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BURLINGTON VT
449 AM EDT WED JUL 10 2013

NYZ028>031-034-035-VTZ001>012-016>019-110900-
EASTERN CLINTON-SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-
WESTERN CLINTON-WESTERN ESSEX-EASTERN ESSEX-GRAND ISLE-
WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA-
WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR-
EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND-
449 AM EDT WED JUL 10 2013

...FLASH FLOOD WATCH IN EFFECT FROM NOON EDT TODAY THROUGH THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL
VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN
VERMONT.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH FROM NOON TODAY THROUGH MIDNIGHT TONIGHT.

NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP DURING
THE AFTERNOON AND EVENING HOURS AS A SURFACE FRONT APPROACHES THE
AREA. STORMS WILL LIKELY DEVELOP OVER THE NORTHERN ADIRONDACKS BY
EARLY AFTERNOON AND MOVE NORTHEAST AS WELL AS INCREASE IN AREAL
COVERAGE ACROSS VERMONT THROUGH THE REMAINDER OF THE AFTERNOON AND
EVENING HOURS. THE STORMS WILL BE RELATIVELY SLOW MOVING AND WITH
ABUNDANT MOISTURE IN THE ATMOSPHERE...VERY HEAVY DOWNPOURS PRODUCING
FLASH FLOODING WILL BE POSSIBLE.

IMPACTS FROM ANY FLASH FLOODING WILL BE WASHED OUT OR FLOODED
ROADS...FIELD FLOODING...RAPID RISES AND OR FLOODING ON SMALLER
RIVERS AND STREAMS...FLOODED CULVERTS AND BASEMENTS...AND A THREAT
TO PERSONAL SAFETY IF YOU GET TOO CLOSE TO FLOODED AREAS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NYZ026-027-087-110900-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-SOUTHWESTERN ST. LAWRENCE-
449 AM EDT WED JUL 10 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED SHOWERS AND THUNDERSTORMS WILL EXIST THIS AFTERNOON AND
EVENING WITH SOME STORMS CAPABLE OF PRODUCING STRONG GUSTY WINDS
AND VERY HEAVY DOWNPOURS THAT COUPLE POSSIBLY LEAD TO LOCALIZED
FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

EVENSON

In the hours before

Special weather statement, Jul 10, 1:31 PM EDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
131 PM EDT WED JUL 10 2013

NYZ034-101830-
WESTERN ESSEX NY-
131 PM EDT WED JUL 10 2013

...HEAVY RAINFALL WILL MOVE THROUGH SOUTHERN ESSEX COUNTY...

AT 121 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
HEAVY RAIN SHOWERS HAVE PRODUCED HALF AN INCH TO ONE INCH OF
RAINFALL OVER ALREADY SATURATED SOILS. HEAVY RAIN WILL CONTINUE TO
AFFECT SOUTHERN ESSEX COUNTY...PRODUCING ANOTHER HALF INCH TO AN
INCH OF RAINFALL. VERY HEAVY RAIN WILL CAUSE WATER TO POND ON ROADS
AND IN POOR DRAINAGE AREAS. THERE MAY BE RAPID RISES ON SMALL
STREAMS AND CREEKS.

LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO...
EXIT 28 I87...SCHROON LAKE...SCHROON FALLS...SEVERANCE...EXIT 29
I87...NORTH HUDSON...IRONVILLE...CHILSON...EXIT 30 I87...UNDERWOOD...
WITHERBEE...MINEVILLE...

BE CAREFUL WHEN DRIVING. PONDING WATER ON ROADWAYS CAN CREATE
DANGEROUS DRIVING CONDITIONS...AND HEAVY RAINFALL WILL REDUCE
VISIBILITY.

LAT...LON 4379 7406 4380 7411 4382 7415 4381 7422
      4392 7434 4397 7426 4400 7427 4413 7403
      4413 7352 4393 7349 4379 7350 4374 7405

KGM
Special weather statement, Jul 10, 1:52 PM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
152 PM EDT WED JUL 10 2013

NYZ035-VTZ009-011-018-101845-
EASTERN ADDISON VT-EASTERN ESSEX NY-WESTERN ADDISON VT-
WESTERN RUTLAND VT-
152 PM EDT WED JUL 10 2013

...HEAVY RAINFALL WILL MOVE THROUGH NORTHWESTERN RUTLAND...
SOUTHEASTERN ESSEX AND SOUTHERN ADDISON COUNTIES...

AT 148 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM PRODUCING HEAVY RAINFALL WAS NEAR WEST HAVEN...MOVING
NORTH AT 30 MPH.

VERY HEAVY RAIN WILL CAUSE WATER TO POND ON ROADS AND IN POOR
DRAINAGE AREAS. THERE MAY BE RAPID RISES ON SMALL STREAMS AND CREEKS.

LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO...
ORWELL...CHIPMANS POINT...SHOREHAM CENTER...WHITING...WEST
CORNWALL...CORNWALL...MIDDLEBURY...EAST MIDDLEBURY...WEYBRIDGE...
BROOKSVILLE...

BE CAREFUL WHEN DRIVING. PONDING WATER ON ROADWAYS CAN CREATE
DANGEROUS DRIVING CONDITIONS...AND HEAVY RAINFALL WILL REDUCE
VISIBILITY.

LAT...LON 4347 7325 4356 7326 4358 7330 4362 7332
      4362 7337 4356 7339 4358 7343 4365 7343
      4372 7338 4379 7336 4380 7338 4380 7347
      4413 7351 4404 7289 4346 7319

KGM
Special weather statement, Jul 10, 2:44 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
244 PM EDT WED JUL 10 2013

VTZ005>012-017>019-102000-
CALEDONIA VT-EASTERN ADDISON VT-EASTERN CHITTENDEN VT-
EASTERN RUTLAND VT-LAMOILLE VT-ORANGE VT-WASHINGTON VT-
WESTERN ADDISON VT-WESTERN CHITTENDEN VT-WESTERN RUTLAND VT-
WINDSOR VT-
244 PM EDT WED JUL 10 2013

...HEAVY RAINFALL WILL MOVE THROUGH ADDISON...EASTERN CHITTENDEN...
NORTHERN RUTLAND...NORTHWESTERN WINDSOR...SOUTHERN LAMOILLE...
SOUTHWESTERN CALEDONIA...WASHINGTON AND WESTERN ORANGE COUNTIES...

AT 236 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS PRODUCING HEAVY RAINFALL WAS 3 MILES NORTH OF
RIPTON...MOVING NORTHEAST AT 30 MPH. THESE STORMS WILL MOVE OVER
ALREADY SATURATED SOILS AND CAUSE WATER TO POND ON ROADS AND IN POOR
DRAINAGE AREAS. THERE MAY BE RAPID RISES ON SMALL STREAMS AND
CREEKS. THUNDERSTORMS MAY ALSO PRODUCE GUSTY WINDS UP TO 40 MPH.

LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO...
LINCOLN...SOUTH STARKSBORO...FAYSTON...CAMELS HUMP STATE PARK...NORTH
FAYSTON...SOUTH DUXBURY...NORTH DUXBURY...LITTLE RIVER STATE PARK...
MOSCOW...STOWE...SMUGGLERS NOTCH...UNDERHILL STATE PARK...

BE CAREFUL WHEN DRIVING. PONDING WATER ON ROADWAYS CAN CREATE
DANGEROUS DRIVING CONDITIONS...AND HEAVY RAINFALL WILL REDUCE
VISIBILITY.

LAT...LON 4356 7326 4357 7329 4362 7332 4362 7336
      4356 7339 4358 7343 4365 7343 4376 7336
      4412 7328 4461 7292 4441 7222 4421 7237
      4419 7232 4360 7271 4351 7304 4350 7325

KGM

The office that day

Everything else NWS Burlington, VT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 10, 1:52 PM EDTSpecial Weather StatementBTVAddison53 min
Jul 10, 2:44 PM EDTSpecial Weather StatementBTVAddison, Rutland, Washington76 min
Jul 10, 3:13 PM EDTFlash Flood WarningBTVAddison, Caledonia, Orange, Rutland, Washington, Windsor4 hr
Jul 10, 3:25 PM EDTSpecial Weather StatementBTVOrange, Windsor50 min
Jul 10, 4:23 PM EDTSpecial Weather StatementBTVOrange37 min
Jul 10, 5:01 PM EDTSpecial Weather StatementBTVOrange29 min

Nearby

Flash Flood Warnings in Vermont, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.